Q. How to treat gum swelling and bleeding?

Answered by
Dr. Naveen Thomas
and medically reviewed by iCliniq medical review team.
Published on Apr 15, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

Since two to three weeks I have been experiencing buccal bleeding. I have inflamed gingiva behind one of the upper teeth. I can sense the lump with my tongue on the gum. I went to the dentist and he told me that it was gingivitis and he gave me a special mouthwash for gingivitis. But, I do not see any improvement since two weeks even after using the mouthwash. Every one or two days that inflamed part of mouth start bleeding and I have to spit and start suctioning with my own mouth to get all the blood off and then the bleeding stops. I manage to take some pictures with my phone. Please help.

Dr. Naveen Thomas

Dentistry Endodontist Paediatric Dentistry Periodontist
#

Hi,

Welcome to icliniq.com.

The photos are not at all clear to give exact diagnosis (attachment removed to protect patient identity).

  • You should start taking good antibiotics like Amoxicillin and Metronidazole for five days to reduce the gum swelling.
  • If you can buy medicine over-the-counter then buy the following.
  • Capsule Amoxicillin CV 500 mg (combination of Amoxicillin and Clavulanate) thrice daily for five days.
  • Send a good picture also. Go to a dentist and ask about flap surgery for the affected area.

For further details consult a periodontist online --> https://www.icliniq.com/ask-a-doctor-online/periodontist

Hi doctor,

I went to an endodontist and she gave me Amoxicillin for five days. I did not take Metronidazole as she said I did not have any pus. She also said that she would not make any flap surgery if it was not necessary. She said to wait for the antibiotic response and then we would see. After taking the antibiotic, bleeding stopped and the inflammation of that area decreased significantly. Then I realized that what I had was a bacteria accumulation problem of some sort in that area. But, yesterday I began to feel inflammation in that area again, but no bleeding. I really would like to avoid flap surgery. Kindly guide.

Dr. Naveen Thomas

Dentistry Endodontist Paediatric Dentistry Periodontist
#

Hi,

Welcome back to icliniq.com.

  • If you are again having swelling so soon after taking antibiotics then it means that you have some sort of pathology in that area.
  • Did the endodontist suggest an x-ray of the site? Do you have some sort of pain in any of the teeth at the site?
  • Get an x-ray done of the area to rule out infection of any teeth.
  • If the inflammation is just due to some gum problem then you should consult a periodontist and at least do curettage and root planning and if not flap surgery.

For further information consult a periodontist online --> https://www.icliniq.com/ask-a-doctor-online/periodontist

Also Read Answers From:

Related Questions & Answers


Can I give P-250 and Amoxicillin for fever to 3 years old child?

Query: Hi doctor, My son age 3 years old has a fever since yesterday noon, till now I have given six times P-250 5 ml dosage, the fever reduces and comes back in three hours. The temperature goes 102.8 F in the underarm. Now at 2.30 PM, I have given Amoxicillin 125 mg 5 ml with P-250. Otherwise, he is nor...  Read Full >>


Dr. Baratu Bhaisara
Paediatrician

Answer: Hi, Welcome to icliniq.com. I understand your concern. A fever has multiple causes, the most common causes are viral fever, throat inflammation. Usually, these illness does not require antibiotics (Amoxicillin). Antibiotics should be started only in a bacterial infection that too after doctor's re...  Read Full

Is Augmentin 625 safe to take during the third week of pregnancy?

Query: Hello doctor, I am three weeks pregnant, and I am suffering from a chest infection. So an ENT specialist doctor prescribed Augmentin 625 tablet. I wanted to know if it is safe to use this antibiotic, as I am pregnant.  Read Full >>


Dr. Aishwarya Parthasarathy
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Augmentin (Amoxicillin and Clavulanic acid) is a category B drug, which otherwise means it is very safe in pregnancy. I suggest taking it along with Cetirizine 10 mg at night if you sneeze a lot. Also, do warm saline gargling if you have a sore throat. For further quer...  Read Full

My gums are itchy after using mouthwash. Why?

Query: Hi doctor, My gums are itchy after eating. I used mouthwash. After using it, I usually rinse my mouth with water. I started to have a burning sensation in my gums after using mouthwash. But still, my gums are itchy.  Read Full >>


Answer: Hi, Welcome to icliniq.com. You have gingivitis. You have itching sensation after having meals is because of the periodontal pocket presenting with a gap between the teeth and gums. Please mention about the mouthwash used whether it is Chlorhexidine or H2O2 (Hydrogen peroxide). If you use H2O2, it...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Periodontist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.